ET and HU . Any connection with sight problems?

I have been diagnosed with ET for 5 years now and taking HU all this time. Is there any connection between either the condition or the treatment and problems with eyesight? I am taking 19 tablets a week now and my haematologist wants me to take Anagralide as well as my platelets are over 500. My sight focus goes in and out which makes reading and watching TV difficult at times. I have just been to the opticians and they suggest it could be the treatment but don't know as they have never heard of it before.

Little friend Susan

4 Replies

oldestnewest
  • Hi little f sue, also had been taking Hu-Angaga until a new hemo specialist arrived two years ago had a bone morrow test result MF so now am post Et -MF he took me of all tablets only take baby asprin my platlets are around 450-550 blood test ever 8weeks was it watch&wait! diagnosed 9years ago!best wishes westleight

  • Forgot to add that when taking tablets I didn't experience any eye problems.

  • Hi Little-friend-Susan, I have spoken to Prof Harrison for you about this and she has said that as the optician cannot advise you as they don't know about the treatment she has advised that you need to speak to the haematologist for his advice about the treatment causing your eyesight problems. I hope you get on ok, kind regards, Maz

  • Hello Susan. I am new to this site, even though I was first diagnosed 12 years ago. I am only on aspirin, but my consultant {varying consultants, as you very rarely get to see the same one regularly) is constantly suggesting I would benefit from taking HU, starting on low dose initially. As my only symptoms other than hi platelets & red cells are blurred vision, hot flushes which they think could possibly be due to this, but as I am 58, could also possibly be due to the menopause, and after reading other people's symptoms when on HU, I don't really think I want as yet to go onto HU. But, I do know what you mean when you say your sight focus goes in and out and you have to keep blinking to re-focus all the time. I have been told that this is possibly due to having over thick blood flow to the eyes. Some atmospheres seem to make it worse too, especially in shops, where there is fluorescent lighting & air conditioning. Hope this helps a little. Take Care MAGGIE AGGIE

You may also like...